Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 263, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 5, 2019, 11:26 PM CDT for Harper County, Kingman County, Kansas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2019, 11:26 PM CDT (04:26 UTC)
- Expired
- Jul 6, 2019, 12:15 AM CDT
- In force
- 49 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Harper County, KS, Kingman County, KS
The radar
The Wichita radar (KICT), 81 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 11:38 PM CDT | TSTM WND GST 50 | 3 N Nashville, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2071 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 2047 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.4
The text
As transmitted.
731
WUUS53 KICT 060426
SVRICT
KSC077-095-060515-
/O.NEW.KICT.SV.W.0263.190706T0426Z-190706T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
1126 PM CDT Fri Jul 5 2019
The National Weather Service in Wichita has issued a
* Severe Thunderstorm Warning for...
Northwestern Harper County in south central Kansas...
Western Kingman County in south central Kansas...
* Until 1215 AM CDT.
* At 1125 PM CDT, severe thunderstorms were located along a line
extending from 7 miles northwest of Kingman to 7 miles northeast of
Nashville to Isabel, moving south at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Attica, Cunningham, Nashville, Willowdale, Zenda, Spivey and
Penalosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3738 9835 3739 9846 3768 9847 3771 9845
3773 9823 3744 9810 3725 9819 3722 9835
TIME...MOT...LOC 0425Z 339DEG 22KT 3770 9824 3751 9832 3746 9853
HAIL...<.75IN
WIND...60MPH
$$
DARMOFAL2 follow-up statements
618
WWUS53 KICT 060445
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
1145 PM CDT Fri Jul 5 2019
KSC077-095-060515-
/O.CON.KICT.SV.W.0263.000000T0000Z-190706T0515Z/
Harper KS-Kingman KS-
1145 PM CDT Fri Jul 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTHWESTERN HARPER AND WESTERN KINGMAN COUNTIES...
At 1142 PM CDT, severe thunderstorms were located along a line
extending from 5 miles southwest of Kingman to 12 miles north of
Attica to 5 miles southwest of Nashville, moving south at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Attica, Cunningham, Nashville, Willowdale, Zenda, Spivey and
Penalosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these thunderstorms that may
cause flash flooding. Do not drive your vehicle through flooded
roadways, ESPECIALLY AT NIGHT.
&&
LAT...LON 3738 9835 3739 9846 3768 9847 3771 9845
3773 9823 3744 9810 3725 9819 3722 9835
TIME...MOT...LOC 0442Z 339DEG 22KT 3761 9820 3742 9828 3737 9849
HAIL...<.75IN
WIND...60MPH
$$
ES604
WWUS53 KICT 060512
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
1212 AM CDT Sat Jul 6 2019
KSC077-095-060520-
/O.EXP.KICT.SV.W.0263.000000T0000Z-190706T0515Z/
Harper KS-Kingman KS-
1212 AM CDT Sat Jul 6 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HARPER AND
WESTERN KINGMAN COUNTIES WILL EXPIRE AT 1215 AM CDT...
The thunderstorms that prompted the warning have moved out of the
area. Therefore, the warning will be allowed to expire. However,
gusty 40 to 50 mph winds are still possible from these
thunderstorms.
LAT...LON 3738 9835 3739 9846 3768 9847 3771 9845
3773 9823 3744 9810 3725 9819 3722 9835
TIME...MOT...LOC 0510Z 339DEG 22KT 3747 9813 3728 9821 3723 9842
$$
ESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 6:55 PM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, Jul 5, 6:55 PM CDT, 4 hours 31 minutes before
Area Forecast Discussion National Weather Service Wichita KS 655 PM CDT Fri Jul 5 2019 .SHORT TERM...(This evening through Monday night) Issued at 327 PM CDT Fri Jul 5 2019 Tonight: Challenging summer forecasts continue with outflow boundary at late afternoon roughly parallel and a bit south of Highway 400. This boundary has slowed to a crawl in the west, but still pushing south across southeast KS. Anticipate this boundary will be primary focus for storms through sunset, with both severe downburst winds and heavy rain/flooding potential. Later this evening, anticipate combo of rich moisture spreading back north as outflow retreats and modest increase in low level jet will result in development of storms somewhere south of i-70 in western half of KS. These storms will subsequently move into the forecast area overnight. Saturday: Given that none of the models handled today's convection very well, confidence in precipitation forecast on Saturday is low. Robust overnight convection would significantly limit chances in the morning, assuming cold pool pushes effective boundary into OK, otherwise may be left with festering showers in the vicinity of boundary throughout the morning. Diurnal heating and isolated storms are possible in the afternoon. Temperatures of course will be dependent on cloud cover/precipitation and hedged closer to census on Saturday. Sunday-Monday: Dirty ridge will continue through at least Monday, signaling poor forecastability. Rounds of storms are probable, more likely coming off High Plains during the night with isolated afternoon storms. High temperatures will be highly dependent on clouds and precipitation. -Howerton .LONG TERM...(Tuesday through Friday) Issued at 327 PM CDT Fri Jul 5 2019 Shortwave moving through Northern Plains will flatten ridge at the onset of the period. This may allow front to push well south of the area, providing some reprieve from heating/precipitation after one last nocturnal MCS Tuesday night. -Howerton && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 655 PM CDT Fri Jul 5 2019 SCT (+)TSRA are going to continue to cause problems throughout the night as a couple boundaries meander across KS. One such boundary, that is outflow-related, has been situated very close to the OK/KS border. (+)TSRA have developed very quickly over Harper & SW Sumner County & are being watched closely for severe potential. In areas where (+)TSRA occur, pockets of IFR vsbys are likely. The 2nd boundary that is somewhat poorly defined due to ongoing TSRA from SW KS to NC KS would continue to produce (+)TSRA. Pockets of IFR vsbys are likely where +TSRA occur. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 72 94 73 90 / 40 30 40 30 Hutchinson 71 91 71 89 / 50 30 40 30 Newton 71 89 71 89 / 50 30 40 40 ElDorado 72 91 71 88 / 40 30 40 40 Winfield-KWLD 72 93 71 90 / 40 30 40 30 Russell 70 88 70 87 / 60 40 60 40 Great Bend 70 89 70 87 / 50 40 50 30 Salina 71 88 71 88 / 50 40 50 40 McPherson 71 88 71 88 / 50 40 50 40 Coffeyville 74 91 72 91 / 30 30 30 30 Chanute 73 91 71 89 / 40 40 40 30 Iola 73 90 71 88 / 40 40 40 40 Parsons-KPPF 74 91 72 90 / 30 30 30 30 && .ICT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Saturday morning for KSZ049-051>053. && SHORT TERM...PJH LONG TERM...PJH AVIATION...EPS
Hazardous weather outlook, Jul 5, 4:46 PM CDT, 6 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 446 PM CDT Fri Jul 5 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-062200- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 446 PM CDT Fri Jul 5 2019 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Thunderstorms may linger into this evening across south central and southeast Kansas. The main threat will be flood producing heavy rain. An isolated strong to severe storms with small hail and 50-60 mph winds is also possible. Thunderstorms that develop over western Kansas are expected to move into the area later tonight. Very heavy rain which could cause flooding is the primary threat, but 50 to 60 mph winds are also possible. Flooding continues on the Cottonwood River in central Kansas. Check the latest river flood statements for details. Other flooding due to recent heavy rain, will continue over parts of eastern Saline, eastern McPherson, Marion and Chase counties. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There will be multiple opportunities for thunderstorms, some strong to severe, through Wednesday. The main hazards will be flood producing heavy rain and strong to damaging winds. The threat area and timing will continue to be refined in the coming days, so continue to check later outlooks for updated information. Flooding will likely continue on the Cottonwood River and low lying across through the weekend. Flooding will likely linger into the weekend over parts of eastern Saline, eastern McPherson and Marion counties due to recent heavy rain. Heat indices of 100 to 105 are forecast over much of the area through Wednesday. This is moore likely across south central and southeast Kansas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/ Howerton
In the hours before
Local storm report, Jul 5, 10:02 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1002 PM CDT FRI JUL 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM FLOOD 2 E GREAT BEND 38.36N 98.77W
07/05/2019 BARTON KS STORM CHASER
CHASER REPORTS A LOT OF STREET FLOODING IN
GREAT BEND, ESPECIALLY ALONG HWY 56. REPORT
VIA TWITTER.
&&
MARTINLocal storm report, Jul 5, 10:10 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1010 PM CDT FRI JUL 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 PM HEAVY RAIN 5 S ALBERT 38.38N 99.01W
07/05/2019 M1.42 INCH BARTON KS PUBLIC
RAINFALL OCCURRED FROM 8:45 PM TO 10:05 PM.
REPORT VIA TWITTER.
&&
MARTINSpecial weather statement, Jul 5, 10:20 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Wichita KS
1020 PM CDT Fri Jul 5 2019
KSZ047-050-067-060330-
Reno KS-Rice KS-Barton KS-
1020 PM CDT Fri Jul 5 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northwestern Reno County in south central Kansas...
Southwestern Rice County in central Kansas...
Southeastern Barton County in central Kansas...
* Until 1030 PM CDT.
* At 1019 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Raymond, or 6 miles southeast
of Ellinwood...moving east at 15 mph.
wind gusts up to 50 mph will be possible with this storm.
* Locations impacted include...
Lyons, Sterling, Ellinwood, Chase, Alden, Raymond and Silica.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3838 9862 3838 9818 3808 9818 3809 9847
3826 9847 3826 9859
TIME...MOT...LOC 0320Z 279DEG 15KT 3828 9851
DARMOFALSpecial weather statement, Jul 5, 10:31 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Wichita KS
1031 PM CDT Fri Jul 5 2019
KSZ050-067-060400-
Reno KS-Rice KS-
1031 PM CDT Fri Jul 5 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northwestern Reno County in south central Kansas...
Southwestern Rice County in central Kansas...
* Until 1100 PM CDT.
* At 1030 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm over Raymond, or 9 miles southeast
of Ellinwood...moving east at 15 mph.
wind gusts up to 50 mph will be possible with this storm.
* Locations impacted include...
Lyons, Sterling, Chase, Alden, Raymond and Silica.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3839 9817 3805 9817 3805 9847 3826 9847
3826 9848 3841 9848
TIME...MOT...LOC 0331Z 278DEG 15KT 3827 9846
DARMOFALLocal storm report, Jul 5, 10:34 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1034 PM CDT FRI JUL 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM FLOOD 2 E GREAT BEND 38.36N 98.77W
07/05/2019 BARTON KS LAW ENFORCEMENT
REPORT OF STREET FLOODING NEAR 10TH AND
WASHINGTON IN GREAT BEND.
&&
MARTINSpecial weather statement, Jul 5, 11:12 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Wichita KS
1112 PM CDT Fri Jul 5 2019
KSZ050-067-082-060445-
Reno KS-Rice KS-Kingman KS-
1112 PM CDT Fri Jul 5 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Reno County in south central Kansas...
Southeastern Rice County in central Kansas...
Northwestern Kingman County in south central Kansas...
* Until 1145 PM CDT.
* At 1110 PM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Sterling to 5 miles southeast of Arlington to Cunningham...and
moving east at 25 mph.
wind gusts up to 50 mph will be possible with these storms along
with torrential rainfall rates.
* Locations impacted include...
Hutchinson, Kingman, South Hutchinson, Sterling, Nickerson, Pretty
Prairie, Arlington, Cunningham, Turon, Partridge, Alden, Plevna,
Abbyville, Willowbrook, Langdon, Penalosa and Kingman Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3793 9838 3825 9834 3825 9793 3772 9792
3747 9846 3774 9847
TIME...MOT...LOC 0412Z 290DEG 22KT 3823 9816 3782 9813 3763 9843
DARMOFALThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:25 PM CDT | Special Weather Statement | ICT | Russell | 35 min |
| Jul 5, 8:26 PM CDT | River Flood Warning | ICT | Chase, Lyon | 3 days |
| Jul 5, 8:53 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 37 min |
| Jul 5, 9:30 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 45 min |
| Jul 5, 9:33 PM CDT | Special Weather Statement | ICT | Russell | 27 min |
| Jul 5, 9:38 PM CDT | Areal Flood Warning | ICT | Barton, Russell | 7 hr |
| Jul 5, 10:20 PM CDT | Special Weather Statement | ICT | Rice | 10 min |
| Jul 5, 10:31 PM CDT | Special Weather Statement | ICT | Rice | 29 min |
| Jul 5, 11:12 PM CDT | Special Weather Statement | ICT | Reno | 33 min |
| Jul 5, 11:54 PM CDT | Areal Flood Warning | ICT | Ellsworth | 8 hr |
| Jul 6, 12:35 AM CDT | Special Weather Statement | ICT | Harper | 40 min |
| Jul 6, 5:40 PM CDT | Special Weather Statement | ICT | Sedgwick | 35 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.